New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

saffy777
New Member


Date Joined Dec 2012
Total Posts : 2
   Posted 12/27/2012 6:25 AM (GMT -6)   
Hello everyone,
I think i may have gerd. i was on iron ferrous fumerate for four months. while taking the iron i had a burning mouth and loss of appetite. i finished the iron at the end of october and still have these symptoms. All the time i was on the iron i did visit my doctors and saw quite a few of doctors at the practice. none of them ever suggested it may be indigestion. i carried on taking the iron.
after stopping the iron my stomach was a bit upset, and still have burning mouth. i saw a doctor who said my stomach had got used to the iron tablets and now it was producing too much acid. she prescribed me lansoprazol. after reading up on this drug i decided i didnt want to take it as was scared i would have acid rebound when coming off and more problems.
i started to lose my appetite worse and found it difficult to eat. after my own doctor not being much help and labelling me anxious, i went to a private doctor who prescribed me pantoprazol. i took for 3 days but didnt like the side effects. i made myself eat every couple of hours.
Im not taking anything now, but am worried if i dont do anything will this get worse.I have the DGL which i took some this morning before breakfast.
It seems so hard to think you have to start taking a drug when you havent had any tests done or anything to make sure you need it.
its not like an antibiotic or something you take then that is the end of the course. with the ppi's you could end up keep taking and get worse.
I read that someone on here i think it was danie took the DGL and got better , was wondering if you took ppi for a month then the liquourice?
Hope someone can help.
Saffy.

Pat Tall
Veteran Member


Date Joined Aug 2012
Total Posts : 950
   Posted 12/27/2012 8:18 AM (GMT -6)   
Saffy, I am sorry that you are having such a hard time. Glad you stopped by this forum. We aren't doctors but we sure want to help. Other members will be stopping in to help. It sounds like you need to see a gastroenterologist to get a few tests and a diagnosis so you know what the problem is. Have you tried Tums or Gaviscon? If that helps temporarily then it means see the GI doctor who is a specialist . Have you raised the head of your bed (not just bunch of pillows) , stop eating about 3 hours before bed. Stop coffee, carbonated fizzy drinks, choc, peppermint. Sometimes doing these things for a month or longer, then healing starts and you feel better. Saffy

Pat Tall
Veteran Member


Date Joined Aug 2012
Total Posts : 950
   Posted 12/27/2012 8:21 AM (GMT -6)   
Saffy. Oops my finger touched the wrong button. What I was going to say above is to see the GI My best for you.

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7181
   Posted 12/27/2012 8:33 AM (GMT -6)   
Hi Saffy,
Welcome to Healing Well!  Sorry to hear you're having so many problems.  It's my understanding that short-term use of PPIs will not create rebound.  OTC PPIs recommend a 2 week course of medication, although I'm not sure about that.  I do know that Zantac/Ranitidine type drugs don't have this side effect.  If you haven't tried them, do. They may provide some improvement for you. 
 
When you have an acid/burn problem after taking a medication you'll want to calm the acid down/protect the burned tissue for several weeks to allow healing.  Pat Fill's suggestion about antacids is a good one.  Maalox, Gavascon, even TUMS, can help you be more comfortable. 
 
Here's a list of GERD triggers to avoid...
 
Hope you get feeling better soon!  A GI doc could be helpful in diagnosing your problem, but he/she will want you to use PPIs if you're diagnosed with acid reflux.
 
Very best wishes,
Denise
GERD/Heartburn Moderator
Nissen Fundoplication 2/09
Allergy/Asthma

"Whatever you fight, you strengthen, and what you resist, persists.”

“Worry pretends to be necessary but serves no useful purpose”

“Accept - then act. Whatever the present moment contains, accept it as if you had chosen it. Always work with it, not against it.”
Eckhart Tolle

mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1604
   Posted 12/27/2012 1:49 PM (GMT -6)   
Saffy, do you have an established cause for your anaemia? If you haven't then you need to pursue that too. The PPIs can worsen anaemia, in my opinion, because they reduce your stomach acid and you cannot get the iron out of the food. I became more anaemic on PPIs than I was off them and ended up having iron infusion. However, if there is something going on in your GI tract that is causing the anaemia then you must follow that up. It would be worth being tested for Helicobacter and coeliac disease if you get the chance.

However, if your iron deficiency is caused by something else, like a gynae problem, then you could ask for iron infusion instead of oral iron.

As Denise said, you could also try Gaviscon and Ranitidine.

I use DGL and it helps me a bit, but for me it doesn't have a potent effect.

Hope you make some progress soon - it's always hard in the early days.

MMM
New stuff: GERD, Recurrent cystitis/Overactive bladder
Lifelong stuff: Food allergies/intolerance, eczema, asthma

mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1604
   Posted 12/27/2012 1:55 PM (GMT -6)   
http://www.ncbi.nlm.nih.gov/pubmed/21318590

You may want to look at this and discuss with your doctor. I can't get off the PPIs but now have iron infusions as well!

MMM
New stuff: GERD, Recurrent cystitis/Overactive bladder
Lifelong stuff: Food allergies/intolerance, eczema, asthma
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, June 21, 2018 11:50 PM (GMT -6)
There are a total of 2,974,362 posts in 326,171 threads.
View Active Threads


Who's Online
This forum has 161243 registered members. Please welcome our newest member, BG14.
326 Guest(s), 2 Registered Member(s) are currently online.  Details
Lyme2, EvanHimself